Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Is it normal to have bleeding after taking ipill for unprotected sex?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
i had unprotected sex on 9th dec and took ipill 4hrs after that...started bleeding on 11th...is that normal? is there any chance of pregnancy? how will affect my periods? got my last periods on 19th nov
Posted Thu, 2 Jan 2014 in Pregnancy
 
 
Answered by Dr. S Patra 19 minutes later
Brief Answer: CHANCE OF PREGNANCY <1%. Detailed Answer: Hello XXXXXXX Thanks for writing to us. Followings are my comments: 1) Yes, withdrawal bleeding after taking I-pill is normal thing. You don't need to be worried about this. 2) I-pill gives more than 95% protection against unwanted pregnancy if it is taken within first 24 hrs. In your case, chance of pregnancy is quite low (less than 1%). 3) Your next cycle will be delayed for 1 to 2 weeks from period due date due to hormonal imbalance and mental stress. Most women get late period after intake of I-pill. However, I suggest to undergo one home pregnancy test if your period is delayed more than 1 week. Hope, I have answered your query. Let me know, if you need further clarification. Wish your good health and practice safe sex in future. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Is it normal to have bleeding after taking ipill for unprotected sex? 30 hours later
how long will this bleeding continue? it is increasing..i m worried can there be heavy flow in withdrawl bleeding?
 
 
Answered by Dr. S Patra 16 minutes later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for follow up query. 1) Withdrawal bleeding after taking I-pill usually lasts for 3 to 5 days XXXXXXX In most cases, no treatment is required. 2) YES, heavy flow can occur in withdrawal bleeding. If the bleeding is quite heavy continuously, then you can take TRANEXAMIC ACID group of medicine to arrest or control that for temporary purpose. You would maintain genital hygiene properly. Hope, I have answered your queries. Kindly, close the discussion if you don't have any other query. All the best and good luck. Regards, Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: Is it normal to have bleeding after taking ipill for unprotected sex? 18 minutes later
so as i am having heavy bleeding n abdominal pain now it is a sign that ipill is working? no chance of pregnancy right?
 
 
Answered by Dr. S Patra 58 minutes later
Brief Answer: WITHDRAWAL BLEEDING DOESN'T EXCLUDE PREGNANCY 100% Detailed Answer: Hello, Thanks for query. Withdrawal bleeding and abdominal pain occur due to effect of the I-pill. It is quite normal and physiological thing. However, it doesn't signify that there is no chance of pregnancy. You need to undergo one home pregnancy test if your period is delayed more than 1 week to clear doubt. Hope, it helps to understand. Good luck. Regards, Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor